MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. SURESCAN; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF

MEDTRONIC PUERTO RICO OPERATIONS CO. SURESCAN; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Model Number 97712
Medical Device Problem Codes Energy Output Problem (1431); Device Contamination with Chemical or Other Material (2944); Adverse Event Without Identified Device or Use Problem (2993); Therapeutic or Diagnostic Output Failure (3023)
Health Effect - Clinical Codes Calcium Deposits/Calcification (1758); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/03/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that out of regulation message/settings not available, stimulation unable to be adjusted was seen.It was noted that the battery was discharged and unable to connect, with the cause identified as normal end of life.The implantable neurostimulator and leads were explanted successfully with no issues to the patient, and the physician expressed concern about a white substance that came from the implantable pulse generator pocket.It was unknown if the issue was resolved.The manufacturer representative (rep) indicated they would send any further information as they become aware.Additional information was received from the manufacturer representative (rep).It was reported that the reason for explant was due to normal end of life, the plan was to replace the entire system.It was only explanted when the white substance was discovered.She will be re-implanted at a later date.The physician did a blood culture that came back negative.The physician does not believe any device malfunction occurred.He believes it was a calcification fluid that accumulated in the pocket.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3: product id 97712 serial# nmb701475h was returned for product analysis.Analysis found no significant anomalies.H3: product id 377775 serial# (b)(6) was returned for product analysis.Analysis found the stimulator lead body conductor was broken at titan anchor site.H3: product id 377775 serial# (b)(6) was returned for product analysis.Analysis found the stimulator lead body conductor was broken at titan anchor site and the proximal end insulation was consistent with metal ion oxidation (mio).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SURESCAN
Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key24886776
Report Number3004209178-2026-06554
Device Sequence Number21473908
Product Code LGW
UDI-Device Identifier00643169109506
UDI-Public(01)00643169109506(17)150414
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P840001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/14/2015
Device Model Number97712
Device Catalogue Number97712
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2026
Supplement Date Received by Manufacturer06/22/2026
Initial Report FDA Received Date04/15/2026
Supplement Report FDA Received Date06/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/20/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"SEE H11...."
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexFemale